High BG in evening...

One Step at a Time
By One Step at a Time Latest Reply 2013-11-13 20:38:36 -0600
Started 2013-11-10 19:42:32 -0600

Alright, I'm less than a year T1D, and know there is a balance out there somewhere…BUT: the past few months have been awful with my BG. I am eating less than 60 carbs per day, spread out over 4 meals and 2 snacks. Take my Levemir at 6:30 am and about 7pm. Humalog: carb ratio is 1:10. My BG is around 70-100 all day except for my 8:30/9:00 snack. Then it skyrockets to anywhere from 190-230. I don't feel any different that time of day; if I go above 120 during the daytime, I have headaches, feel hyper then tired…

Any suggestions on what may be causing this? I am planning on calling my DR in the morning, but I am paranoid of long term damage from running that high, regularly.

4 replies

Grandmama16 2013-11-13 20:38:36 -0600 Report

I'm type 2 and take 1500mgs of Metformin a day and also have trouble with higher B/S at night and thought that was normal because of eating my biggest meal at around 6pm and then have popcorn after testing to see if I can. It is my favorite thing and helps me with acid reflux. Last nights' B/S was 183 which I think was from potato in the meal. Today I had regular toast and coffee, then in afternoon, a pear, then a cup of a pork stir fry for dinner with just a bit of instant rice mixed in…and also made a low carb dessert for later, a fluff from this site. I was feeling odd all day…a touch of dizziness, headache and anxiety…maybe from the Neurontin I take for numbness, tingling, pain. What did your Dr. Say?

AJMomma 2013-11-12 20:40:14 -0600 Report

My son is T1D and his levels are always bouncing in the 200's. His last A1C was 10.3. He is active and eats very healthy. Avoids sugars. He take Lantus at about 10pm and Humalog with each meal. You say your carb ratio is 1:10. Can you explain to me what that means. He has tried counting carbs as servings but can't seem to figure how many units to take per serving. Usually not enough. Can anyone help with this?

jaydoubleyou23 2013-11-11 22:20:18 -0600 Report

That used to happen to me all the time too! Maybe lessen the carbs of your night time snack, that could help a little bit. :) After a while, I had to eliminate it all together because I kept shooting up.

kimfing 2013-11-11 13:24:07 -0600 Report

I am relatively new to t1. I, like you, feel nasty above 120. Does it skyrocketed after you eat night time snack? If so, what are you eating?

Next Discussion: New to this site »